MAUDE Adverse Event Report: MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tool has been returned and analysis is pending.This is a known failure mode that could occur due to excessive pressure, such as bending or prying, on dissecting tools.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported during surgery that the tip broke off the device.It was stated there was patient impact; however, it was reported that there was no adverse event.No additional information was provided regarding patient impact and additional information is currently being requested.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool was used, broken and the distal end not returned.It was also noted the tool likely failed in an overload condition.This most likely was caused when the tool stopped and a prying action applied or may have been while rotating.The lack of bearing marks indicate that the bearing condition did not contribute to tool failure.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC POWERED SURGICAL SOLUTIONS
4620 north beach st
fort worth TX 76137
MDR Report Key7310822
Report Number1030489-2018-00307
Device Sequence Number16458963
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5360033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 02/04/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;